Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Unable to sustain erections. Checked testosterone, taking Megalis, Ignitor. How to overcome this ?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am XXXXXXX XXXXXXX aged 29 years and married for one year but till date I could not even insert because inspite of my desire my body is not responding, erection last for just 30-40 seconds and I am unable to sustain the erection and before inserting erection is lost. On some occasions it has happened, that I have not been able to erect penis at all. I was advised to for two test i.e. TESTOSTERONE(TOTAL) which is 6.42 and PROLACTIN which is 8.0 and was given tablets Megalis & Ignitor for 1 month but no result was there and I was asked to consume Viagra 50 mg(Pfizer) but after continuously consuming for 2 days I did not find any result. There is some problem which is preventing me from having a successful sex which we are not able to found. My partner is duly cooperative and has been supportive throughout. I need to get rid of this problem ASAP and hence, I intend to contact you today itself, please spare few minutes for me. Thanks a lot.

Thanks & Regards,
Posted Tue, 5 Jun 2012 in Mental Health
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Erectile dysfunction can be a result of a psychological or physical problem.
Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, drug abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

What I can understand from your query is that you are not able to sustain hard erection which is required for intercourse. You are 29 years of age and at this age, any difficulty in getting or maintain an erection is due to psychological reasons in most of the cases. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction.

The commonly prescribed drug by the doctors is sildenafil (Viagra) or Tadalafil (Megalis), which causes erections to be stronger and long lasting. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. Both of these medicines have excellent result in physical causes of erectile dysfunction.

Your main problem is not of erection only, but it is for sustaining erection. In this testosterone and prolactin have very little role. These hormones mainly affect sexual desire clinically.

I will describe some simple measures which you can incorporate and these should help you:
-First of all, quit smoking and alcohol (if you are taking any)
-indulge in physical exercise and eat a healthy diet
-Have faith in yourself and do not take any stress. You can talk to your partner openly and indulge in plenty of foreplay before sex.
-Exercise, particularly aerobic exercise is very effective.

We need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests, help of other specialist may also needed.

As you are in Gurgaon, you can visit me personally also after taking my address from XXXXXXX in Columbia Asia Hospital.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Unable to sustain erections. Checked testosterone, taking Megalis, Ignitor. How to overcome this ? 2 hours later
Respected Dr. XXXXXXX

Thanks for quick response. As regards advise, I may add as under :
1. I am not a smoker and do not take alcohol at all.
2. Taking health diet including a lot of milk for last one month and have started
exercise also.
3. No financial/family/job stress exists except this problem which I need a solution at earliest possible due to limited period of recovery allowed by my in laws i.e. just 2 months ie. Upto July 2012 only.
Sir, I have taken appointment for Monday at Columbia Asia Hospital Gurgaon.
Please guide if any test required so that I may get the same so that report will be with me before meeting you on Monday.

Answered by Dr. Ashish Mittal 24 minutes later

Thanks for follow up,

It is good that you do not have any risk factors. Please bring all your reports, we will review them and will give our best efforts to solve them.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor